I am 24, female I had a medical abortion on


Q: I am 24, female. I had a medical abortion on April 23rd. Everything went as I was told it would. On May 8th, I had sex. He used a condom, pulled out, and I took plan b the next day. The evening of May 16th, I experienced some pinkish/brownish discharge. It has continued, but each time is a darker brown/ brighter red. I have also experienced mild cramping. This is not commonly how my period begin. They usually begin with heavy bleeding and cramping, but I know my body has experienced changes. I am concerned as to whether this is my period or implantation. Can you give me any insight?


A:   Hello,
Thanks for the query to ATD for an opinion,

As you have had abortion on 23rd April by medical method, it is likely that the complete endometrial shedding may not have occurred by 8th may when you had sex and then you took plan b the next day even though he had used condom and pulled out. Ideally plan b was not necessary. The bleeding could have started on the very next day of sex itself but as plan b was taken which is a progesterone the endometrium which was not completely shed remain stabilised and then after 8 days on 16th May have started breaking down as withdrawal bleed and the blood shed is dark brown to dark red in colour. This is neither an implantation bleed nor your normal menses, but a withdrawal bleed post plan b intake. This is at present combined with the unshed endometrium post medical abortion and shall continue for 4-5 days. It is likely that the bleeding may be heavier for few days but shall subside and you may land up passing even some clots of old unshed endometrium.
There is no need to panic but let the flow continue and it shall recede once endometrium is shed completely. If you find that the flow is excessive then you may visit your physician for a prescription of antifibrinolytic like Tranexamic acid which can control the bleeding. you must not take another plan b during this cycle as this may cause irregularity in your cycles, rather practice barrier contraception hence.
I hope I have answered your query in detail,

Wishing you good health,

Comments / Follow Ups

Patient: Your answer is extremely helpful. Thank you. And, to simply, the probability that I am pregnant (which is my biggest concern) is extremely low. Correct?
Doctor: Hello,
Yes, pregnancy would be the last thing that would be my concern in your case. Implantation bleed is usually after 7 days of sex but it has to be in the fertile period, also as there was enough protection and on top of it you used emergency contraception, pregnancy is unlikely.

Related Q&A

Q: A lady tried with abortion with 12 pills at week 8, and she still pregnanet with her baby 14 weeks. what is the best ...

Q: A lady pregnant of 8 weeks did an abortion (12 cyctotic pills). The result was alot of bleeding and pieces for one ti...

Q: I had unprotected sex 21 days ago and the woman is pregnant, we both agreed we want abortion. What can we do? The cou...

Q: I had a medical abortion on 6/16. The Sunday following that I started chateal as a form of birth control . For the mo...

Q: My girlfriend had two children in her late twenties. Her second child required an emergency c section. She is now 39....


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon